FORTUNATO V. ELIZAGA, M.D.; ROBERT T.S. JIM, M.D.; CARLOS B.C. LAM, M.D.; STEVEN J. BERMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The confirmatory case report by Carloss and colleagues (1) prompted us to describe two patients who similarly developed severe granulocytopenia while on cimetidine.
A 28-year-old Japanese female student with a history of ulcerative colitis and vasculitis was admitted to the hospital on 30 July 1980 because of pain and numbness of her right leg. Arteriogram showed occlusion of the right popliteal artery. She underwent thrombectomy, which was unsuccessful. Streptokinase therapy was given. She also received cimetidine (1200 mg/d, orally), cyclophosphamide (100 mg/d, orally), prednisone (100 mg/d), and cephalothin sodium. Her initial leukocyte count was 4100/mm3 with 80%
ELIZAGA FV, JIM RT, LAM CB, et al. Hematologic Effects of Cimetidine. Ann Intern Med. 1981;94:280. doi: https://doi.org/10.7326/0003-4819-94-2-280_2
Download citation file:
Published: Ann Intern Med. 1981;94(2):280.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use